MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS FREE T4 REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS FREE T4 REAGENT PACK; IN-VITRO DIAGNOSTICS
Model Number 1387000
Medical Device Problem Codes High Test Results (2457); Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a non-reproducible, lower than expected vitros tsh result and a non-reproducible, higher than expected vitros ft4 result was obtained from a sample from a single patient when tested on a vitros 5600 integrated system.Patient a tsh result of 0.259 miu/l versus the expected result of 2.21 miu/l patient a ft4 result of 2.52 ng/dl versus the expected result of 0.7 ng/dl biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.Patient sample results were reported from the laboratory and treatment was both administered and delayed based on the reported results.However, ortho has not been made aware of any allegation of patient harm as a result of this event.This report is number two of two mdr¿s for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers 2510230, 2513241, 2513241, 2513243, 2513245 and reportability assessment 601512.`1.
 
Additional Manufacturer Narrative
The investigation has determined that a non-reproducible, lower than expected vitros tsh result and a non-reproducible, higher than expected vitros ft4 result was obtained from a sample from a single patient when tested on a vitros 5600 integrated system.A definitive assignable cause for the discordant lower than expected vitros tsh result and higher than expected vitros ft4 result could not be determined with the information provided.A vitros tsh and ft4 performance issue is not a likely contributor to the event as the customer made no suggestion of any issues with the qc fluids processed at the customer site and no issues regarding accuracy or precision of the vitros assays were indicated by the customer.Furthermore, precision testing of the vitros 5600 integrated systems was not performed, therefore it cannot be confirmed that the instrument was operating as intended and unexpected instrument performance cannot be completely ruled out as contributing to the event.In addition, pre-analytical sample processing could not be ruled out as a contributing factor, as it was not possible to establish if the customer was following the sample collection device manufacture¿s recommendation for sample centrifugation.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample although this could not be confirmed.Furthermore, a sample specific interferent cannot be ruled out as the cause of the discordant vitros tsh and vitros ft4 results obtained for patient a.Continual tracking and trending of complaints has not identified any signals that would indicate a potential systematic issue with any of the vitros products associated with this issue.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS FREE T4 REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key16709454
Report Number3007111389-2023-00057
Device Sequence Number6080004
Product Code CEC
UDI-Device Identifier10758750008971
UDI-Public10758750008971
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2023
Device Model Number1387000
Device Catalogue Number1387000
Device Lot Number5090
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2023
Initial Report FDA Received Date04/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown